MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915325
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "on (b)(6), after pci, the patient's blood pressure was low, and iabp was used to assist.The catheter worked normally.At 8am on the 18th, the ccu doctor found that the blood pressure waveform displayed by the machine was very low.After checking, blood was found in the y part of the catheter.As the patient was in danger, it was not possible to stop the machine and replace the catheter.The ccu doctor cut the protective film to stick on the y part.Then the y-shaped part was wrapped with sterile film, and the machine was removed at 8 pm on the 19th.The patient was in good condition." no harm or injury to the patient.The patient status is reported as "fine".
 
Event or Problem Description
It was reported that "on february 17, after pci, the patient's blood pressure was low, and iabp was used to assist.The catheter worked normally.At 8am on the 18th, the ccu doctor found that the blood pressure waveform displayed by the machine was very low.After checking, blood was found in the y part of the catheter.As the patient was in danger, it was not possible to stop the machine and replace the catheter.The ccu doctor cut the protective film to stick on the y part.Then the y-shaped part was wrapped with sterile film, and the machine was removed at 8 pm on the 19th.The patient was in good condition." no harm or injury to the patient.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The serial number on the returned sample was not initially visible, a large amount of medical tape and blood was noted on the iabc bifurcate.Upon cleaning, it was noted that the serial number (b)(6) recorded on the complaint report matches the legible portion of the serial number on the returned sample.The lot number (18f22e0002) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the distal end of the teflon sheath was noted at approximately 20.2cm from the iabc distal tip.The one-way valve was tethered to the short driveline tubing.A piece of an arterial pressure tubing was connected to the iabc luer.The exposed portion of the iabc bladder was fully unwrapped.The cath-gard sleeve was noted cut/torn and blood was noted within the sleeve.Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The customer photos and video were reviewed.Pic 1 showed the iabc luer end with a serial number that matches the serial number recorded on the comp laint report.Pic 2 showed the iabc inserted with blood noted within the cath-gard sleeve.Vid 1 showed the iabc with liquid leaking from the bifurcate, which is consistent with the reported complaint.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0075in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was injected with air, and a leak was immediately found at the luer end of the iabc bifurcate.The leak occurred through a crack noted in the bifurcate; the total length of the crack noted on the luer end of the bifurcate is 1.1cm.The catheter was unable to be aspirated and flushed successfully due to the crack on the iabc luer end.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was front loaded through the iabc luer end.Resistance was noted at approximately 9.2cm, and 37.0cm from the iabc luer.The guidewire then exited through the iabc through distal tip while excreting blood through the distal tip before exiting.Blood exited with the guidewire.The guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 2.7cm, 18.7cm, and 76.4cm from the iabc distal tip.The guidewire was able to advance through the central lumen.Blood exited with the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.This will be monitored for any developing trends.The reported complaint that the "blood was found in the y part of the catheter" is confirmed.During functional testing, a crack was found at the injection site of the iabc bifurcate for the central lumen, which caused the reported complaint.This crack could allow a leak to occur at the injection site of the central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the crack found on the bifurcate.The root cause of how the crack occurred is undetermined.A potential cause is customer handling.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a; corrected data: n/a.

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16438981
Report Number3010532612-2023-00135
Device Sequence Number7250405
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public10801902161977
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915325
Device Catalogue NumberIAB-S840C
Device Lot Number18F22E0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown